MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261412
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, an abdominal aortic aneurysm was being treated with a gore® excluder® aaa endoprosthesis.During deployment, the graft did not fully deploy.A balloon was advanced.While advancing, the device continued to slowly expand, but did not reach full diameter.Then the device was successfully ballooned to full diameter.After ballooning, the physician attempted to remove the constraining mechanism.However, the clear handle would not disengage.Each time the handle was pulled back, the proximal end of the right side of the graft would be pulled down.Another balloon was advanced into the graft.When the balloon was inflated, the handle was pulled again.Although there was resistance, the delivery system was able to be removed with no migration of the device.The patient had no adverse events related to either device event.It was reported that the final placement of the device was excellent.Code 1900-e was used for the difficulty removing the constraining mechanism.
 
Additional Manufacturer Narrative
H.6.Type of investigation code b01: the device evaluation showed the following: visual examination of the device, including of the lock pin, leading olive, constraining loop, and handle screw assembly did not reveal any abnormalities.Engineering was able to advance the guide nut along the length of the screw assembly with no observed resistance.Engineering was able to pull back the lock button without any observed resistance.The anchor staking pocket was properly and sufficiently filled with glue.Without intra-operative imaging, the observation that the ¿graft did not fully deploy¿ could not be confirmed.Based on the findings from this evaluation, the observation of ¿difficulty removing the constraining mechanism¿ was not confirmed.The likely cause for the reported difficulty removing the constraining mechanism for the gore® excluder® aaa endoprosthesis could not be determined with the available information.H.6.Type of investigation code b14: a review of the manufacturing records for this device verified the lot met all pre-release specifications.H.6.Investigation conclusions code d15: there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.Updated h.6.Investigation conclusions from d16 to d15.Updated h.6.Investigation findings codes from c21 to c07 and c19.Added h.6.Type of investigation codes b01, b13, b14.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
bryce wargin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19495846
Report Number3007284313-2024-03300
Device Sequence Number20968885
Product Code MIH
UDI-Device Identifier00733132622443
UDI-Public00733132622443
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Catalogue NumberRLT261412
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight85 KG